Alert archive / Missouri / Special Weather Statements in 2012
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at May 31, 2012, 2:49 AM CDT for Greene County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2012, 2:49 AM CDT (07:49 UTC)
- Expired
- May 31, 2012, 3:15 AM CDT
- In force
- 26 min
- Issued by
- NWS Springfield, MO
County Greene County, MO
The radar
The Springfield radar (KSGF), 22 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -316 J/kg
- Mixed-layer LCL
- 2376 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
346
WWUS83 KSGF 310749
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 AM CDT THU MAY 31 2012
MOZ079-080-090-091-310815-
GREENE MO-POLK MO-WEBSTER MO-DALLAS MO-
249 AM CDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GREENE...NORTHWESTERN
WEBSTER...SOUTHEASTERN POLK AND SOUTHWESTERN DALLAS COUNTIES UNTIL
315 AM CDT...
AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLEASANT HOPE TO
TURNERS...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE BUFFALO...FAIR GROVE...MARSHFIELD...
PLEASANT HOPE...SPRINGFIELD AND STRAFFORD.
INTERSTATE 44 BETWEEN MILE MARKERS 74 AND 101 WILL ALSO BE IMPACTED
BY THESE STORMS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 3748 9340 3770 9300 3733 9289 3709 9327
3709 9330
TIME...MOT...LOC 0749Z 233DEG 33KT 3745 9325 3719 9318
$$
HATCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at May 31, 12:48 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, May 31, 12:48 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1248 AM CDT THU MAY 31 2012 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... /ISSUED 1248 AM CDT THU MAY 31 2012/ WILL UPDATE THE FORECAST TO DECREASE THE RISK FOR SEVERE FOR THE REST OF TONIGHT. CURRENT INDICATIONS FROM LAPS AND RAP INITIALIZATIONS CONTINUE TO SHOW LIMITED CAPE...INCLUDING PARCELS LIFTED FROM THE SURFACE...MIXED LAYER AND MOST UNSTABLE. LOW VALUES OF CAPE WILL CONTINUE ACROSS FAR SOUTHWEST MISSOURI... GENERALLY 500 J/KG GIVE OR TAKE...WITH SHARPLY DECREASING VALUES AS ONE APPROACHES AND GOES EAST OF THE HIGHWAY 65 CORRIDOR. WITH THE CAPE DISTRIBUTED RATHER EVENLY IN THE VERTICAL...RESULTING IN A LONG/SKINNY PROFILE. THE ATMOSPHERE WILL REMAIN SOMEWHAT UNSTABLE WITH LIS IN THE -2 TO -4 RANGE...AND IN THE PRESENCE OF AROUND 30 TO 35 KT OF DEEP LAYER SHEAR...WILL CONTINUE TO SEE MULTICELL ORGANIZATION WITH OCCASIONAL LINE SEGMENTS. STORMS THE ARE DEVELOPING OVER THE AREA AT THIS TIME ARE MORE THAN LIKELY ELEVATED IN NATURE GIVEN 200 J/KG OF MIXED LAYER CIN. WILL GO AHEAD AND CANCEL THE WATCH EARLY BY THE TOP OF THE HOUR AS THE RISK FOR SEVERE HAS COME DOWN. STILL CANNOT RULE OUT A FEW CELLS CAPABLE OF BRIEF...MARGINALLY SEVERE HAIL AND LOCALIZED DAMAGING WIND GUSTS...HOWEVER THE TRENDS AT THIS TIME INDICATE ANY STRONGER CELLS BEING CAPABLE OF WIND GUSTS AROUND 40 MPH AND PENNY SIZED HAIL. GAGAN && .SHORT TERM (TONIGHT THROUGH THURSDAY)... /ISSUED 305 PM CDT WED MAY 30 2012/ PLEASANT LATE SPRING WEATHER PREVAILED ACROSS THE AREA EARLY THIS AFTERNOON IN THE WAKE OF MINOR SHORTWAVE MOVING EAST INTO THE OHIO RIVER VALLEY. SURFACE HIGH PRESSURE WAS RIDGING SOUTH INTO NORTHERN MISSOURI WHILE A DIFFUSE FRONT STRETCHED FROM NORTHERN ARKANSAS INTO THE PLAINS. CONVECTION WAS ONGOING AND INCREASING ACROSS THE CENTRAL PLAINS FROM SOUTHERN NEBRASKA INTO NORTHERN KANSAS IN ADVANCE OF A SEASONABLY STRONG SHORTWAVE TROUGH SWINGING INTO THE NORTHERN PLAINS TOWARD THE MIDWEST. SYNOPTIC SCALE ASCENT WILL INCREASE ACROSS THE PLAINS THROUGH THE EVENING IN RESPONSE TO THIS APPROACHING SHORTWAVE WHILE MODERATE TO STRONG INSTABILITY DEVELOPS FROM CENTRAL KANSAS INTO OKLAHOMA WHERE INTENSE CONVECTIVE DEVELOPMENT IS ANTICIPATED THROUGH THE EVENING. THUNDERSTORMS WILL LIKELY ORGANIZE INTO CONVECTIVE COMPLEXES BEFORE SLIDING TO THE EAST AND SOUTHEAST. CURRENT THINKING IS THAT A CONVECTIVE COMPLEX WILL TAKE SHAPE OVER KANSAS THIS EVENING AND WILL LIKELY BE LINEAR IN NATURE GIVEN THE STRONG FORCING ASSOCIATED WITH THE SHORTWAVE. THIS ACTIVITY WILL SPREAD EAST SOUTHEAST ACROSS THE AREA LATE THIS EVENING AND OVERNIGHT. THE ARRIVAL OF THE STORMS IS SOMEWHAT IN QUESTION BUT GENERALLY EXPECT THE STORMS TO ENTER SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI AFTER 03Z AND ACROSS THE MISSOURI OZARKS AFTER 06Z. AVAILABLE LIFT WILL LEAD TO A WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS. THERE IS A LIMITED TO ELEVATED RISK FOR SEVERE STORMS GIVEN THE DEEP LAYER SHEAR AROUND 35 KTS...STEEPENING LAPSE RATES...AND AT LEAST MODEST INSTABILITY. SURFACE BASED CAPE VALUES PROGGED BY THE WRF MODEL APPEAR TO BE OVERDONE GIVEN THE DEWPOINTS IN PLACE WITH THE GFS MODEL APPEARING MORE REPRESENTATIVE WITH OVERNIGHT CAPE VALUES UP TO A 1000 J/KG. THE POTENTIAL FOR DAMAGING WINDS WOULD INCREASE IF A COLD POOL CAN ORGANIZE BUT THE INSTABILITY DOES NOT LOOK TO BE OPTIMUM FOR A SIGNIFICANT WIND EVENT. SHOWERS AND EMBEDDED THUNDERSTORMS WILL BE SPREADING EAST ACROSS THE AREA THURSDAY MORNING AS THE SHORTWAVE TRACKS ACROSS THE MIDWEST AND DRAGS A COLD FRONT INTO THE OZARKS. A FEW STRONG STORMS WILL BE POSSIBLE BUT DESTABILIZATION WILL BE INHIBITED BY ONGOING PRECIPITATION AND CLOUD COVER. THE LINGER CLOUDS AND SHOWERS AS WELL AS A DEVELOPING NORTHWESTERLY WIND WILL RESULT IN A MUCH COOLER DAY. FOSTER && .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... /ISSUED 255 PM CDT WED MAY 30 2012/ SURFACE HIGH WILL BUILD IN FROM THE NORTH AND THE MAIN UPPER LEVEL STORM SYSTEM WILL SHIFT INTO THE OHIO RIVER VALLEY REGION. CLEARING SKIES AND A COOLER AIRMASS SETTLING IN WILL ALLOW TEMPERATURES TO FALL DOWN IN THE MIDDLE AND UPPER 40S AREA WIDE. A TROUGH WILL SET UP OVER THE GREAT LAKES REGION ON FRIDAY WHICH WILL PUT THE OZARKS IN A NORTHWEST FLOW FOR THE END OF THE WEEK AND WEEKEND. THIS WILL BRING A BREAK FROM THE HEAT AND TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL. A VIGOROUS SHORTWAVE WILL RIDE DOWN THE FLOW FRIDAY NIGHT INTO SATURDAY MORNING. THERE APPEARS TO BE ENOUGH MOISTURE AND INSTABILITY WITH THIS SYSTEM TO BRING A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS AS THIS SYSTEM MOVES OVERHEAD. NOT EXPECTING ANYTHING SEVERE BUT THERE WILL BE ENOUGH MUCAPE ON THE ORDER OF A FEW HUNDREDS J/KG FOR SOME ELEVATED CONVECTION TO FORM. MEDIUM RANGE MODELS ARE NOW INDICATING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS DEVELOPING LATE SUNDAY INTO SUNDAY ACROSS THE AREA. THERE WILL BE ANOTHER VIGOROUS SHORTWAVE MOVING THROUGH THE NORTHWEST FLOW AND INTERACTING WITH THE OLD FRONTAL BOUNDARY WHICH WILL BE DRAPED ACROSS THE OZARKS AND SLOWLY RETREATING NORTHWARD AT THAT TIME. IT DEFINITELY LOOKS LIKE WE WILL SEE A SLIGHTLY MORE ACTIVE NORTHWEST FLOW THROUGH THE WEEKEND WITH SEVERAL OPPORTUNITIES FOR ADDITIONAL RAINFALL ACROSS THE OZARKS. RIDGING AND HEIGHT RISES WILL BEGIN TO TAKE PLACE OVER THE REGION AS WE LOOK INTO NEXT WEEK. THIS MEANS THAT OUR TEMPERATURES WILL WARM BACK UP AS WELL. A WEAK FRONTAL BOUNDARY WILL BE STALLED OUT SOMEWHERE ACROSS THE OZARKS WHICH WILL BRING A SLIGHT CHANCE FOR MAINLY DIURNAL CONVECTION EACH AFTERNOON EARLY AND MIDDLE OF NEXT WEEK. GRIFFIN && .AVIATION... /ISSUED 1205 AM CDT THU MAY 31 2012/ FOR THE 06Z TAFS (JLN/SGF/BBG)...PRIMARY CONCERN CONTINUES TO BE SHRA/TSRA OVER THE NEXT SEVERAL HOURS. COMPLEX OF SHOWERS AND EMBEDDED THUNDERSTORMS HAS EDGED INTO THE REGION. HAVE SLIGHTLY ADJUSTED THE ONSET TIMING FROM THE PREVIOUS FORECAST AS ACTIVITY WILL TEND TO DEVELOP OVERHEAD GIVEN AN INCREASE IN LOW LEVEL WINDS. MVFR VIS/CIG WILL BE POSSIBLE IN RAINFALL...WITH A RISK FOR BRIEF IFR VIS IN THE HEAVIEST DOWNPOURS. MVFR TO VFR CIGS ARE EXPECTED FOR THE DAYLIGHT HOURS OF THURSDAY WITH WINDS SWITCHING TO THE NORTHWEST AS THE COLD FRONT PASSES THROUGH THE AREA. CLOUDS MAY LINGER A BIT INTO THURSDAY EVENING...PARTICULARLY AT SGF. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 31, 1:08 AM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 108 AM CDT THU MAY 31 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010615- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 108 AM CDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... AN AREA OF RAIN AND EMBEDDED THUNDERSTORMS WILL MOVE WEST TO EAST ACROSS THE OUTLOOK AREA DURING THE REMAINDER OF THE OVERNIGHT HOURS. DUE TO LIMITED INSTABILITY...THE RISK FOR SEVERE THUNDERSTORMS WILL BE LOW. A FEW STRONG STORMS WILL REMAIN POSSIBLE...MAINLY FOR AREAS ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR...WITH LOCALLY HEAVY RAINFALL...HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ONGOING THUNDERSTORMS THURSDAY MORNING WILL POSE A LOW RISK FOR SMALL HAIL AND HEAVY RAIN. STRONGER STORMS MAY DEVELOP ACROSS THE EASTERN OZARKS IF SUFFICIENT INSTABILITY CAN DEVELOP THURSDAY AFTERNOON. ISOLATED THUNDERSTORMS MAY OCCUR FRIDAY NIGHT INTO EARLY SATURDAY...AND AGAIN EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Special weather statement, May 31, 12:58 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1258 AM CDT THU MAY 31 2012
MOZ077-088-310630-
BARTON MO-JASPER MO-
1258 AM CDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JASPER AND SOUTHEASTERN
BARTON COUNTIES UNTIL 130 AM CDT...
AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
BOSTON TO 3 MILES SOUTHWEST OF CARYTOWN TO FIDELITY...MOVING EAST AT
25 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE ALBA...CARTHAGE...GOLDEN CITY...JASPER...
PURCELL AND SARCOXIE.
INTERSTATE 44 BETWEEN MILE MARKERS 13 AND 32 WILL ALSO BE IMPACTED BY
THESE STORMS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
LAT...LON 3753 9408 3746 9407 3744 9408 3729 9408
3729 9405 3723 9405 3707 9406 3705 9440
3720 9445 3742 9447
TIME...MOT...LOC 0559Z 249DEG 21KT 3739 9437 3724 9434
3709 9430
HATCHSpecial weather statement, May 31, 2:29 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 229 AM CDT THU MAY 31 2012 MOZ090-095-103-104-310800- CHRISTIAN MO-GREENE MO-STONE MO-TANEY MO- 229 AM CDT THU MAY 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHRISTIAN...NORTHEASTERN STONE...NORTHWESTERN TANEY AND SOUTHEASTERN GREENE COUNTIES UNTIL 300 AM CDT... AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF HIGHLANDVILLE TO TABLE ROCK...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE HIGHLANDVILLE...MERRIAM WOODS...NIXA... OZARK...ROCKAWAY BEACH AND SOUTHEASTERN SPRINGFIELD. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TABLE ROCK LAKE. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3719 9315 3676 9306 3659 9331 3700 9339 TIME...MOT...LOC 0729Z 216DEG 22KT 3699 9332 3666 9326 HATCH
Local storm report, May 31, 2:40 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
240 AM CDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 AM HAIL 1 E REPUBLIC 37.12N 93.46W
05/31/2012 E0.88 INCH GREENE MO AMATEUR RADIO
&&
DSASpecial weather statement, May 31, 2:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 AM CDT THU MAY 31 2012
MOZ079-080-090-091-310815-
GREENE MO-POLK MO-WEBSTER MO-DALLAS MO-
249 AM CDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GREENE...NORTHWESTERN
WEBSTER...SOUTHEASTERN POLK AND SOUTHWESTERN DALLAS COUNTIES UNTIL
315 AM CDT...
AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLEASANT HOPE TO
TURNERS...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE BUFFALO...FAIR GROVE...MARSHFIELD...
PLEASANT HOPE...SPRINGFIELD AND STRAFFORD.
INTERSTATE 44 BETWEEN MILE MARKERS 74 AND 101 WILL ALSO BE IMPACTED
BY THESE STORMS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 3748 9340 3770 9300 3733 9289 3709 9327
3709 9330
TIME...MOT...LOC 0749Z 233DEG 33KT 3745 9325 3719 9318
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 12:58 AM CDT | Special Weather Statement | SGF | Jasper | 32 min |
| May 31, 2:29 AM CDT | Special Weather Statement | SGF | Christian | 31 min |
| May 31, 3:29 AM CDT | Areal Flood Advisory | SGF | Christian, Greene, Jasper, Lawrence, Newton | 6 hr |
| May 31, 4:02 AM CDT | Special Weather Statement | SGF | Douglas | 28 min |
Nearby
Special Weather Statements in Missouri, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.